Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 47, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Aug 31, 2004, 3:57 PM CDT for Hidalgo County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2004, 3:57 PM CDT (20:57 UTC)
- Expired
- Aug 31, 2004, 5:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 72 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 9.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1532 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 312100
FFWBRO
TXC215-312200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
357 PM CDT TUE AUG 31 2004
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN HIDALGO COUNTY IN SOUTH CENTRAL TEXAS
* UNTIL 500 PM CDT
* AT 353 PM CDT... THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR ESTIMATED 4 INCHES OVER WESLACO AND
DONNA.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...WESLACO...SAN JUAN...PHARR...MISSION...MERCEDES...
MCALLEN...EDINBURG...EDCOUCH...DONNA...ALAMO...PROGRESO AND ELSA.
* STREET FLOODING HAS ALREADY OCCURRED OVER PARTS OF WESLACO AND
DONNA. THE SHOWERS AND THUNDERSTORMS HAVE DECREASED IN
INTENSITY...ALTHOUGH IT WILL TAKE TIME FOR THE WATERS TO RECEDE.
LAT...LON 2609 9789 2643 9794 2647 9830 2619 9833
2608 9813 2608 9800
$$1 follow-up statement
000
WGUS74 KBRO 312153
FFSBRO
TXC215-312212-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
452 PM CDT TUE AUG 31 2004
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN
HIDALGO COUNTY HAS BEEN ALLOWED TO EXPIRE...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 2643 9794 2609 9789 2608 9814 2619 9833
2647 9830
$$
54What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 3:00 PM CDT, 57 minutes earlier.
Area forecast discussion, Aug 31, 3:00 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 300 PM CDT TUE AUG 31 2004 .SHORT TERM...500MB RUC HEIGHT ANALYSIS INDICATED TEXAS BETWEEN THE RIDGE OVER THE SOUTHWEST UNITED STATES AND THE RIDGE OVER THE GULF OF MEXICO EXTENDING INTO THE WESTERN NORTH ATLANTIC THIS AFTERNOON. WATER VAPOR IMAGES INDICATE A WEAK 500MB LOW ACROSS WEST TX WITH PLUME OF MOISTURE ACROSS MEXICO INTO DEEP SOUTH TX. THIS PATTERN APPEARS TO HOLD WEDNESDAY WITH THE 12Z ETA80 PROGGING CONVECTION OVER WEST AND SOUTHWEST TX. BELIEVE ANOTHER SEABREEZE CONVECTIVE EVENT LIKELY WED AFTERNOON. ONGOING SEABREEZE FRONT THIS AFTERNOON TO CONTINUE TO MOVE WESTWARD AND WILL KEEP RAIN CHANCES HIGHER OVER THE WESTERN CWA. BROAD SHORTWAVE TROUGH PROGGED TO DEVELOP ACROSS TX THURSDAY. WILL KEEP CHANCE OF SHOWERS AND THUNDERSTORMS FOR WEDNESDAY AND SLIGHT CHANCE THURSDAY FOR AFTERNOON SEABREEZE CONVECTION MAINLY. && .LONG TERM...12Z GFS80 MODEL RUN CONTINUES TO PROG A BROAD 500MB SHORTWAVE TROUGH ACROSS TX FRIDAY INTO SATURDAY AS A WEAK COLD FRONT DEVELOPS OVER THE SOUTHERN PLAINS. THIS BOUNDARY IS EXPECTED TO MOVE INTO CENTRAL TX SUNDAY MORNING AS HURRICANE FRANCES APPROACHES THE SOUTHEAST U.S. COASTLINE. WILL KEEP ISOLATED SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND WITH MOISTURE POOLING AHEAD OF THE FRONT SUNDAY. BASED ON THE 00Z GFS180 RUN THE FRONT IS EXPECTED TO SAG INTO SOUTH TX MONDAY MORNING WITH HIGH PRESSURE OVER THE CENTRAL U.S. BUILDING EASTWARD TUESDAY. RAIN CHANCES SHOULD DIMINISH EARLY MONDAY AS HIGH PRESSURE BUILDS INTO SOUTH TX AND DRIER AIR ADVECTS SOUTHWARD INTO DEEP SOUTH TX. && .MARINE...AT 1PM BUOY020 REPORTED A NORTHEAST WIND AT 10 TO 15 KNOTS WITH 1 FOOT SEAS. THERE ARE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE GULF WATERS THIS AFTERNOON AND SHOULD CONTINUE THROUGH THE TONIGHT. ISOLATED TO SCATTERED SHOWERS WILL BE POSSIBLE INTO THE LATTER HALF OF THE WEEK WITH THE HIGHEST CHANCES DURING THE OVERNIGHT HOURS. WITH THE WEAK WINDS ACROSS ALL OF THE GULF...SEAS WILL REMAIN 2 FEET OR LESS THROUGH THE END OF THE WEEK. && .AVIATION...VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS. WINDS WILL BE LIGHT FOR THE NEXT 24 HOURS. SOME SCATTERED SHOWERS OR THUNDERSTORMS COULD CAUSE TEMPO IFR CONDITIONS DURING THE DAYTIME HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 76 90 76 90 76/ 20 20 10 20 20 BROWNSVILLE 75 92 75 92 75/ 20 20 10 20 20 HARLINGEN 74 92 74 92 74/ 20 20 10 20 20 MCALLEN 74 93 74 93 74/ 20 30 10 20 30 RIO GRANDE CITY 73 94 73 94 73/ 20 30 10 20 30 SOUTH PADRE ISLAND 76 88 76 88 76/ 20 20 10 20 20 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPTIC/GRIDS...61 AVIATION/MARINE...65 MESO...ABBOTT THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Aug 31, 6:00 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 AM CDT TUE AUG 31 2004 TXZ248>257-011100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 600 AM CDT TUE AUG 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE EXPECTED AGAIN TODAY. THESE WILL DEVELOP AS THE SEABREEZE MOVES INLAND AND COMBINES WITH OUTFLOW BOUNDARIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE THROUGH MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.